• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Hair loss returned after long time on finasteride.

D

dlotinga

Member
Hi,
I'm new to this forum, or any forum for that matter. I have been taking finasteride for about six years and had my hair loss pretty much under control. I'm 31, and have quite a lot of hair still there, mainly thanks to starting finasteride early, but I have been shedding hair as quickly as I ever did before taking finasteride for the past year or so, mainly at the front of my hairline. All I need to do is sit at a desk and there will pretty quickly be a few hairs there. If I run my hand through my hair I get at least a few hairs each time.
I changed supply of finasteride to Boots about six months ago as I thought perhaps my proscar at the time was fake, I've since been on Boots' propecia by Merck but the shedding is the same and beginning to become quite noticeable. I've also been taking saw palmetto standardised extract for the past six months but I haven't noticed an improvement.
I find the hair loss really really stressful and have a genuine fear of losing much more hair.
I think my diet is ok, nothing too unhealthy. The one thing I think could be having an effect is I have been in the gym doing weights for a while (quite a long time before the shedding began though). I'm wondering if the testosterone from the training is causing more dht but I thought the finasteride would limit the dht.
I would love some advice, particularly if anyone knows good clinics in London where they have had good experiences and not paid a fortune.
Also any other vitamins, treatments etcetera that are recommended I will consider.
Thank you very much.
DL.
 
Sparky

Sparky

Valued member
Seems like too much of a coincidence that you recently changed Fin suppliers and now you are losing hair again.

I don't think that the training will affect it, I train 5-6 days a week and haven't had any hair loss.

If you are interested in clinics, please don't limit yourself to the UK.
 
S

Spl234

Member
There are some London clinics on here, If they offer a free consultation get yourself checked out, then report your findings on here.
 
D

dlotinga

Member
Hey Sparky, thank you for the reply. I changed suppliers six months after I started to shed lots of hair again so I'm pretty confident that's not it. The supplier I have now is very reliable.
 
SADbutTRUE

SADbutTRUE

Valued member
maybe your just going through a shedding phase, i would think even though your on meds your hair still goes through it cycles.hang in there and try not to stress out,
 
bullitnut

bullitnut

4 awesome repairs with SMG
It could be a shedding phase but if it has never happened before during the long time you have been on fin I think I would be curious too dude, have you mentioned it to any doctors it may be something else causing the loss.
 
T

terranelloyd

Member
Female hair loss is very often caused by changing hormones. This hormonal hair loss can be seen at various stages during life.
 
bullitnut

bullitnut

4 awesome repairs with SMG
Did you find anything out regarding your loss, has it slowed dude and was it just a shed.
 
S

sonander

Member
While hair loss is more harmful to the psyche than anything else, some of the causes of baldness may represent serious health problems. If your hair loss is due to an endocrine condition, like diabetes or thyroid disease, proper treatment and control of the underlying disorder is important to reduce or prevent hair loss.
 
Top